I had to lower my aspirin recently due to it causing some bruising and stomach pain, but quickly remembered why I was taking the amount I was when within a short time the granuloma rings came back.
Along with MCAS I have granuloma annulare, which are spots that turn into rings which look like ringworm. It’s awful because they just keep spreading and forming new ones until my legs and arms are covered in them.
It wasn’t hard to find the link between the GA rings and my mast cell dysfunction. I found that tryptase is what mediates the rings, which is what mast cells excrete. So the rings are a window into what’s happening with my mast cells, in a sense. When they appear, the tryptase levels must be too high and aspirin helps tamp that down.
So lowering my dose resulted in the rings returning, but in exchange the bruising and stomach pains went away.
I’m going to titrate back up, but I’ll break up my dosing to spread it out better to help with my stomach issues. I also buffer it with baking soda, and that helps but I need to increase that a bit, too, I think. I use pure aspirin powder without fillers and it does help so much, but it isn’t without risk.
I think I can live with some extra bruising compared to these rings and whatever other damage all the tryptase leaking is causing to my other organs.
It’s a delicate balance.